Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this heat advisory at Jun 20, 2021, 3:16 AM CDT for Starr County, Texas. It took effect at Jun 20, 2021, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 3:16 AM CDT (08:16 UTC)
- In effect from
- Jun 20, 2021, 1:00 PM CDT
- Expired
- Jun 20, 2021, 6:29 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
County Starr County, TX
The radar
The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
077 WWUS74 KBRO 200816 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 316 AM CDT Sun Jun 20 2021 TXZ252-201630- /O.NEW.KBRO.HT.Y.0004.210620T1800Z-210621T0000Z/ /O.CON.KBRO.EH.A.0001.210621T1800Z-210622T0000Z/ Starr- Including the cities of Rio Grande City and Roma 316 AM CDT Sun Jun 20 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...For the Heat Advisory, heat index values up to 113 expected. For the Excessive Heat Watch, dangerously hot conditions with heat index values up to 121 possible. * WHERE...Starr County. * WHEN...For the Heat Advisory, from 1 PM this afternoon to 7 PM CDT this evening. For the Excessive Heat Watch, from Monday afternoon through Monday evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ TXZ248-253-201630- /O.CON.KBRO.EH.A.0001.210621T1800Z-210622T0000Z/ Zapata-Southern Hidalgo- Including the cities of Zapata, McAllen, Edinburg, Pharr, Mission, and Weslaco 316 AM CDT Sun Jun 20 2021 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Dangerously hot conditions with heat index values up to 116 possible. * WHERE...Zapata and Southern Hidalgo Counties. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ Castillo
2 follow-up statements
487 WWUS74 KBRO 201943 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 243 PM CDT Sun Jun 20 2021 TXZ252-211400- /O.UPG.KBRO.EH.A.0001.210621T1800Z-210622T0000Z/ /O.NEW.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ /O.CON.KBRO.HT.Y.0004.000000T0000Z-210621T0000Z/ Starr- Including the cities of Rio Grande City and Roma 243 PM CDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 121 expected. For the Heat Advisory, heat index values up to 113. * WHERE...Starr County. * WHEN...For the Excessive Heat Warning, from 1 PM to 7 PM CDT Monday. For the Heat Advisory, until 7 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ248-253-211400- /O.UPG.KBRO.EH.A.0001.210621T1800Z-210622T0000Z/ /O.NEW.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ Zapata-Southern Hidalgo- Including the cities of Zapata, McAllen, Edinburg, Pharr, Mission, and Weslaco 243 PM CDT Sun Jun 20 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... * WHAT...Dangerously hot conditions with heat index values up to 116 expected. * WHERE...Zapata and Southern Hidalgo Counties. * WHEN...From 1 PM to 7 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
068 WWUS74 KBRO 202329 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 629 PM CDT Sun Jun 20 2021 TXZ252-211200- /O.CAN.KBRO.HT.Y.0004.000000T0000Z-210621T0000Z/ /O.CON.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ Starr- Including the cities of Rio Grande City and Roma 629 PM CDT Sun Jun 20 2021 ...TODAY'S HEAT ADVISORY FOR STARR COUNTY HAS BEEN CANCELLED EARLY... ...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... * WHAT...Dangerously hot conditions with heat index values up to 121 expected. * WHERE...Starr County. * WHEN...From 1 PM to 7 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ248-253-211200- /O.CON.KBRO.EH.W.0001.210621T1800Z-210622T0000Z/ Zapata-Southern Hidalgo- Including the cities of Zapata, McAllen, Edinburg, Pharr, Mission, and Weslaco 629 PM CDT Sun Jun 20 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... * WHAT...Dangerously hot conditions with heat index values up to 116 expected. * WHERE...Zapata and Southern Hidalgo Counties. * WHEN...From 1 PM to 7 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this heat advisory went out at Jun 20, 12:21 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 20, 12:21 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1221 AM CDT Sun Jun 20 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Satellite and radar images as well as surface
observations indicate mostly high clouds with isolated areas of
light rain showers across the CWA late tonight. Ceilings were near
12000ft at KTXW. Expect VFR conditions to prevail across the Rio
Grande Valley through the rest of tonight through early Sun
morning even as mid to upper level moisture continues to move
across northeast Mexico into deep south Texas. Elevated isolated
rainshowers will continue to develop and move across the RGV
through the rest of tonight through early Sunday.
&&
.PREV DISCUSSION... /issued 1037 PM CDT Sat Jun 19 2021/
DISCUSSION...Ample mid level moisture riding north/northeast
through Mexico due the the combination of aforementioned hang-back
500 mb trough and now a tap into the remnants of eastern Pacific
Tropical Storm Dolores (now a weakening depression north of Puerto
Vallarta on the Mexican Pacific coast) has brought overcast
mid/high level clouds, but radar also showing enough returns for
some of that moisture to reach the ground. Latest NAM-12 and 18Z
GFS have become more bullish on measurable rainfall...the NAM-12 a
bit overzealous in convective feedback for potentially heavy
rains on Sunday.
Will let overnight shift take a closer look as more model guidance
arrives...but for now added isolated showers mainly for the
populated Rio Grande Valley counties overnight, and extended
mentionable precipitation a bit farther west on Sunday.
One thing the clouds and light precipitation will do is cut down
gradient winds a touch...though current forecast is in line with
these values which are a bit higher in numerical guidance. The
clouds may also keep afternoon high temperatures down in the upper
80s (near coast) to lower 90s (inland mid Valley) which would
suppress heat index values below advisory levels for Fathers Day.
For now, made no changes to the temperature/dewpoint forecast but
expect some downward nudges especially along/east of IH-69C.
Update...52/BSG
PREV DISCUSSION... /issued 657 PM CDT Sat Jun 19 2021/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Meteorology can sometimes throw curveballs into a
forecast...and this time around it's a eastern Pacific tropical
cyclone moving inland along the western Mexican coast (Dolores)
which will change what had been a sunny, breezy, and very hot
forecast for Father's Day into a rather cloudy, still breezy, and
perhaps occasionally wet.
Models picking up on a remnant of Dolores which feeds into an
existing weak upper level trough farther east along the Texas and
eastern Mexican coast...the same trough that provided steering and
wind shear to shove what is now Atlantic Tropical Depression
Claudette into the central Gulf on Friday.
So...what does this mean for takeoff/landing concerns? Perhaps a
little good news, as the thicker clouds and perhaps spotty rain
aid to knock down low level winds a touch...though still more than
today with higher gusts. As for ceilings? With percolation of low
level moisture underneath the mid/high cloud canopy with the start
of daytime heating Sunday, expect some periods of high MVFR broken
conditions, but the afternoon should see mainly low VFR scattered
to broken underneath continued mid/high broken to overcast decks.
No issues overnight as not anticipating low/mid MVFR decks to
development underneath the spreading and somewhat lowering of the
clouds associated with both the hang back upper trough and
moisture associated with Dolores.
52/BSG
PREV DISCUSSION... /issued 228 PM CDT Sat Jun 19 2021/
SHORT TERM (Tonight through Sunday Night): Quiet weather is expected
tonight, though a bit on the warm side. Low temps figure to be in
the mid 70s to near 80 degrees. High temps on Sunday will range from
the lower 90s east (slightly cooler at the beaches) to a skosh above
the century mark out west. Southeast return flow will bring moisture
over portions of the CWA, and there is a mention of isolated showers
across eastern sections. Sunday afternoon heat index values will
still support an advisory for portions of the upper valley, but the
models are looking a little less aggressive than they were a day
ago. Will let oncoming shifts make the final call on the location
and duration of any advisory. Similar warm conditions are expected
Sunday night, with the models also showing a bit of energy moving
across the Sierra Madre Oriental Range. Indicated a small area of
isolated convection over Starr County Sunday night.
LONG TERM (Monday through Saturday): A general weakness will
remain in place overhead to start the period with midlevel ridging
over the Desert Southwest and also the eastern Gulf of Mexico. As
low level moisture continues to surge into the area, temperatures
will remain hot with Monday expected to be the hottest day of the
period with temperatures reaching the upper 90s and low 100s.
These temperatures combined with high dewpoints will create heat
indices reaching Heat Advisory criteria across much of the region
with some locations in southern and western portions of the CWA
possibly needing Excessive Heat Warnings as heat index values
exceed 115 degrees by Monday afternoon. For this reason, an
Excessive Heat Watch has been issued for Monday afternoon into
early Monday evening for Zapata, Starr and southern Hidalgo
counties. Late Monday into Tuesday, a trough will move into the
Great Lakes and Northeastern portions of the US pushing a weak
cold front into central Texas. This frontal boundary is expected
to remain north of the CWA Tuesday before lifting off to the
northeast. Southeasterly flow ahead of the front, increased
moisture in place, and with some midlevel energy could be enough
to induce shower and/or thunderstorm activity beginning Monday
night. Tuesday, heat advisory conditions are possible once again,
but temperatures are not expected to be quite as hot as Monday,
and continued chances for precipitation will help cool off any
areas that see rain. Wednesday and Thursday we will continue to
see a slight chance of showers and storms with slightly drier air
beginning to filter into the region as midlevel ridging builds
into Deep South Texas. Temperatures will remain warm and dewpoints
will remain high with possible heat advisories needed, mainly
across Starr and Zapata counties, through the end of the week.
MARINE(Now through Sunday Night): Moderate to fresh southeast
winds will prevail across the lower Texas coastal waters through
Sunday night, with moderate but slowly building seas on the Gulf.
Small craft should exercise caution to low end small craft
advisory conditions will develop.
Monday through Thursday: The pressure gradient will
strengthen to start the week as low pressure develops across west
Texas. This will lead to increasing winds and elevated seas with
SCEC conditions likely on Monday into Monday night. The gradient
then relaxes a bit beginning Tuesday with more favorable marine
conditions expected outside thunderstorm chances Tuesday through
Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 91 81 92 80 / 20 10 10 20
BROWNSVILLE 93 82 95 81 / 20 10 10 20
HARLINGEN 94 81 96 79 / 20 10 10 20
MCALLEN 95 81 99 80 / 20 10 10 20
RIO GRANDE CITY 100 79 102 78 / 10 20 10 20
SOUTH PADRE ISLAND 87 83 88 82 / 20 10 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Excessive Heat Watch from Monday afternoon through Monday
evening for TXZ248-252-253.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
61-Castillo/63-KCHazardous weather outlook, Jun 19, 3:12 PM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 312 PM CDT Sat Jun 19 2021 TXZ248>257-351-353-202100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 312 PM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at the local beaches through the entire period. An Excessive Heat Watch is in effect for Zapata County, Starr County, and the southern half of Hidalgo County from 1 PM CDT Monday until 7 PM CDT Monday. A Heat Advisory may be needed for the remainder of Deep South Texas and the Rio Grande Valley for the same time period. An additional Heat Advisory may be needed for portions of Deep South Texas and the Rio Grande Valley on Tuesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-202100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 312 PM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories may be needed along the Lower Texas Coast Sunday and Monday due to strong winds and rough seas. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:08 PM CDT | Small Craft Advisory | BRO | 21 hr | |
| Jun 20, 2:43 PM CDT | Excessive Heat Warning | BRO | Hidalgo, Starr, Zapata | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.